Alert archive / Kansas / River Flood Warnings in 2022
River Flood Warning 12, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at May 26, 2022, 4:56 AM CDT for Marshall County, Kansas. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2022, 4:56 AM CDT (09:56 UTC)
- Expired
- May 26, 2022, 2:23 PM CDT
- In force
- 9 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marshall County, KS
The radar
The Topeka radar (KTWX), 91 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black Vermillion River at Frankfort (FKFK1). The gauge peaked at 19.88 ft at May 26, 2022, 9:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 19 ft
- Moderate stage
- 27.5 ft
- Major stage
- 40.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06885500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at May 26, 2:39 AM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, May 26, 2:39 AM CDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Topeka KS 239 AM CDT Thu May 26 2022 .DISCUSSION... Issued at 238 AM CDT Thu May 26 2022 Forecast Key Points: - Rain Ends Today, Fog Possible Tonight - Warmer Temperatures for the Holiday Weekend - More Rain and Thunderstorm Chances Next Week As of 230 AM Thursday morning the slow-moving midlevel low continues to rotate across eastern KS. The axis of rainfall within the deformation region has been decreasing in coverage over the past few hours. This trend will likely continue into the daytime today as dry midlevel air moves into the region with a passing shortwave trough across the northern Plains. While, a few scattered showers are probable through the day, widespread, stratiform rain like the past couple of days is unlikely. In-fact, clouds are expected to clear north central KS by mid to late afternoon to all for temperatures to approach 70 degrees. Far eastern KS will likely see steady temperatures in the 50s to near 60 most of the day. Transitioning into tonight, surface ridge slides into the area decreasing clouds from west to east by midnight with light winds. Recent rainfall combined with small dew point depressions and light winds should yield some fog formation towards sunrise Friday morning. For Friday and beyond, a midlevel shortwave ridge overspreads the region Friday into the weekend. This will set the stage for warmer temperatures with afternoon highs reaching the upper 70s/80s Friday and Saturday. Even warmer temperatures are expected Sunday with highs around 90. The next chance for rain and thunderstorms arrives early next week as a deep western midlevel trough slowly advances into the central Rockies. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1232 AM CDT Thu May 26 2022 The bulk of the rainfall has moved west of the terminals and should remain the case through much of the nighttime hours. A few showers are possible after sunrise through midday, otherwise dry conditions will prevail. IFR to MVFR CIGS will persist through much of the day before VFR conditions return by late afternoon/early evening. Winds will back to the north near 10 kts for much of the period. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...Baerg AVIATION...Baerg
Hazardous weather outlook, May 26, 2:42 AM CDT, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 242 AM CDT Thu May 26 2022 KSZ008>012-020>024-026-034>040-054>056-058-059-270745- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 242 AM CDT Thu May 26 2022 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/media/top/DssPacket.pdf
In the hours before
Local storm report, May 26, 4:23 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
423 AM CDT THU MAY 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM HEAVY RAIN GREELEY 38.37N 95.13W
05/25/2022 E2.50 INCH ANDERSON KS PUBLIC
DELAYED REPORT.
&&
JPThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 9:11 PM CDT | River Flood Warning | TOP | Marshall | 46 hr |
| May 25, 9:53 PM CDT | River Flood Warning | TOP | Riley | 4 hr |
| May 25, 11:46 PM CDT | River Flood Warning | TOP | Washington | 8 hr |
| May 26, 6:16 AM CDT | River Flood Warning | TOP | Clay | 22 hr |
| May 26, 8:38 AM CDT | River Flood Warning | TOP | Lyon | 65 hr |
| May 26, 8:38 AM CDT | River Flood Warning | TOP | Lyon | 35 hr |
Nearby
River Flood Warnings in Kansas, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.